Busy. Please wait.
or

show password
Forgot Password?

Don't have an account?  Sign up 
or

Username is available taken
show password

why


Make sure to remember your password. If you forget it there is no way for StudyStack to send you a reset link. You would need to create a new account.
We do not share your email address with others. It is only used to allow you to reset your password. For details read our Privacy Policy and Terms of Service.


Already a StudyStack user? Log In

Reset Password
Enter the associated with your account, and we'll email you a link to reset your password.

Remove ads
Don't know
Know
remaining cards
Save
0:01
To flip the current card, click it or press the Spacebar key.  To move the current card to one of the three colored boxes, click on the box.  You may also press the UP ARROW key to move the card to the "Know" box, the DOWN ARROW key to move the card to the "Don't know" box, or the RIGHT ARROW key to move the card to the Remaining box.  You may also click on the card displayed in any of the three boxes to bring that card back to the center.

Pass complete!

"Know" box contains:
Time elapsed:
Retries:
restart all cards




share
Embed Code - If you would like this activity on your web page, copy the script below and paste it into your web page.

  Normal Size     Small Size show me how

Pharm Nervous System

NRTC

QuestionAnswer
A health care professional is caring for a patient who has been taking alprazolam for extended period of time to treat anxiety. The health care professional should recognize that stopping alprazolam therapy suddenly can result in what? withdraw symptoms
A client should receive a dose of flumazenil to treat symptoms of.. benzodiazepine overdose
A nurse is caring for a client who has depression and has been taking paroxetine for two days. The client suddenly develops a high fever, hallucinations, and anxiety. What adverse reactions is the clients likely to be experiencing? seratonin syndrome
A nurse is caring for a client who has been taking lithium carbonate for almost a year. The nurse knows that the client's lithium carbonate levels should be monitored? every 1-3 months or 2-3 days when starting
Because of the potential for adverse effects, what should a health care professional recommend for patients who begin taking carbamazepine? begin taking the drug at a low dosage
A health care professional should advise a patient who is taking phenelzine to avoid tyramine enriched foods because of an increased risk for what adverse reactions? hypertensive crisis 180/110 mmHg
A HCP is obtaining a pt's drug history when he finds that the pt. is taking lithium carbonate for bipolar disorder. What findings in the patient's drug history should alert the health care professional to monitor for lithium toxicity? furosemide for hypertention
A HCP is caring for a young adult pt. who is taking fluoxetine to treat depression. The health care professional to monitor for.... suicidal thoughts
When caring for a pt. who is taking risperidone for schizophrenia, the health care professional should monitor for what adverse effects of the drug? polyuria
A client has been taking chlorpromazine for several years for paranoid schizophrenia. What recent manifestations should lead the nurse to suspect that the client is developing tardive dyskinesia? lip-smacking
A nurse is caring for a school age child who recently began a prescription for atomoxetine. What should the nurse monitor the child? upper abdominal tenderness
A client who has Parkinson's disease is prescribed levodopa/carbidopa and pramipexole. Whatshould the nurse monitor this client? orthostatic hypotention
A nurse is reinforcing teaching to a client who is starting amitriptyline for treatment of depression. What teaching should the nurse include? change positions slowly to minimize dizziness. chew sugarless gum to prevent dry mouth.
Clients who take phenytoin must perform good oral hygiene. Why is oral hygiene important for these clients? gingival hyperplasia
List at least 2 extrapyramidal side effects. tardive dyskensia, Parkinsonism, acute dystonia, Akathisia
What type of medications place a pt at risk for EPS syndrome? conventional/ antipsycotics
severe spasms of the tongue, neck, face, eyes, or back acute dystonia
mask-like face, bradykinesia, rigidity, shuffling gait, drooling, and tremors Parkinsonism
unable to stand still or sit, and is continually pacing and agitated Akathisia
involuntary movements of the tongue/face, such as lip-smacking, which causes speech and eating disturbances Tardive dyskinesia
Created by: KesleyNRTC